Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 64, NWS Memphis, TN

December 22, 2017Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this river flood warning at Dec 22, 2017, 7:38 PM CST for Fayette County, Shelby County, Tennessee. It took effect at Dec 23, 2017, 5:38 AM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 22, 2017, 7:38 PM CST (01:38 UTC)
In effect from
Dec 23, 2017, 5:38 AM CST
Expired
Dec 24, 2017, 4:48 AM CST
In force
23 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River at Rossville (ROST1). The gauge peaked at 11.96 ft at Dec 23, 2017, 6:00 PM CST.

actionminormoderate5101512/2312/2412/25
Action stage
11 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

717 
WGUS44 KMEG 230138
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
738 PM CST Fri Dec 22 2017

The National Weather Service has issued a Flood Warning for the Wolf 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC157-240138-
/O.NEW.KMEG.FL.W.0063.171223T1415Z-171224T0815Z/
/GERT1.1.ER.171223T1415Z.171223T1800Z.171224T0215Z.NO/
738 PM CST Fri Dec 22 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Wolf River at Germantown
* from Saturday December 23 until Saturday December 23.
* At 6 PM Friday the stage was...15.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.0 feet Saturday December 23.
* Flood stage is 20.5 feet.
* Forecast to rise above flood stage by Saturday December 23 and 
  continue to rise to near 21.0 feet by Saturday December 23. The 
  river will fall below flood stage by Saturday December 23.
At 21.0 feet, Green trail flooding along the Wolf River is more 
extensive from Houston Levee Road to Interstate 40..  

&&

LAT...LON 3522 9004 3524 8989 3520 8964 3502 8965
      3512 8991 3514 9004             

$$

TNC047-157-240138-
/O.NEW.KMEG.FL.W.0064.171223T1138Z-171224T1048Z/
/ROST1.1.ER.171223T1138Z.171223T1800Z.171224T0448Z.NR/
738 PM CST Fri Dec 22 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Wolf River near Wolf River Near Rossville 1N
* from Saturday December 23 until Saturday December 23.
* At 7 PM Friday the stage was...9.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.5 feet Saturday December 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Saturday December 23 and 
  continue to rise to near 13.5 feet by Saturday December 23. The 
  river will fall below flood stage by Saturday December 23.
At 14.0 feet, Flood water begins to flow over Highways 196, 205 and 
Houston Levee Road near the Wolf River. Morrison Creek at Rossville 
will begin to backwater flood around the businesses near the railroad
tracks. The Collierville-Arlington road is flooding or flooded near 
the Wolf River Bridge. Residential areas near the river in southeast 
Shelby County will begin to flood..  

&&

LAT...LON 3516 8964 3516 8914 3483 8915 3491 8943
      3502 8965                       

$$
1 follow-up statement
536 
WGUS84 KMEG 231803
FLSMEG
Flood Statement
National Weather Service Memphis TN
1203 PM CST Sat Dec 23 2017

The Flood Warning is canceled for the Coldwater River...Loosahatchie 
River...S.F. Forked Deer River... and Wolf River.

For the Loosahatchie River, near Loosahatchie River Near Arlington 
2NE, no additional flooding is forecast.  

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC113-231833-
/O.CAN.KMEG.FL.W.0059.000000T0000Z-171226T0600Z/
/JKNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017

Forecast information for
  S.F. Forked Deer River at Jackson
* At 11 AM Saturday the stage was 33.3 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 33.7 feet Saturday December 23.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 33.7 feet Saturday December 
  23.
* At 34.0 feet...Businesses along Westover Road are affected by flood
  waters.

&&

LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906


$$

MSC137-143-231833-
/O.CAN.KMEG.FL.W.0062.000000T0000Z-171224T0841Z/
/SARM6.1.ER.171223T0130Z.171223T0400Z.171223T0829Z.NO/
1203 PM CST Sat Dec 23 2017

Forecast information for
  Coldwater River near Sarah
* At 11 AM Saturday the stage was 15.9 feet.
* No flooding is currently forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 15.7 feet Saturday December 
  23.

&&

LAT...LON 3481 9028 3481 9014 3452 9013 3452 9033
      3475 9033                       

$$

TNC047-157-231833-
/O.CAN.KMEG.FL.W.0061.000000T0000Z-171225T1942Z/
/ARLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017

* Maximum forecast stage of 17.0 feet Sunday December 24.
* Flood stage is 20.0 feet.

&&

LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
      3524 8989 3522 9004             

$$

TNC157-231833-
/O.CAN.KMEG.FL.W.0063.000000T0000Z-171224T0815Z/
/GERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017

Forecast information for
  Wolf River at Germantown
* At 11 AM Saturday the stage was 14.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 14.3 feet Saturday December 23.
* Flood stage is 20.5 feet.
* Forecast...The river will rise to near 14.3 feet Saturday December 
  23.


&&

LAT...LON 3522 9004 3524 8989 3520 8964 3502 8965
      3512 8991 3514 9004             

$$

TNC047-157-231833-
/O.CAN.KMEG.FL.W.0064.000000T0000Z-171224T1048Z/
/ROST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1203 PM CST Sat Dec 23 2017

Forecast information for
  Wolf River near Wolf River Near Rossville 1N
* At 11 AM Saturday the stage was 11.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 9.2 feet Monday December 25.
* Flood stage is 13.0 feet.
* Forecast...The river will rise to near 11.1 feet Saturday December 
  23.
* At 11.0 feet...Flooding begins in low land near the Wolf River

&&

LAT...LON 3516 8964 3516 8914 3483 8915 3491 8943
      3502 8965                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 22, 6:01 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 22, 6:01 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
601 PM CST Fri Dec 22 2017

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 304 PM CST Fri Dec 22 2017/

Skies remain cloudy over the forecast area this afternoon with
temperatures ranging from the mid 50s to the mid 70s. Rain
continues to fall across much of the northern 2/3rds of the
forecast area. Rainfall totals of between 2.5 inches and 3.5
inches have occurred across extreme northern sections of
Mississippi. A surface cold front is just west of the Mississippi
River with low pressure centered along the front over southwest
Arkansas.

As this low tracks northeast, rain will increase over the region
with another 2 inches possible in areas where the Flash Flood
Watch remains in effect. Temperatures will cool off behind the
front tonight with lows Saturday morning with lower 40s to mid
50s. On Saturday, the cold front will be just east of the region
with rain ending from west to east. Temperatures will be on the
cool side on Saturday with highs in the mid 40s to mid 50s.

High pressure will start to build into the region on Saturday
night bringing a period of dry weather to the forecast area.
Temperatures will be on the chilly side Saturday night with lows
Sunday morning in the 30s. Dry and cold weather will continue into
Sunday. Christmas Eve will be quite cold with lows Christmas
morning mainly in the 20s. The dry and cold weather pattern will
remain in the area for Christmas Day as well.

Temperatures will improve some on Tuesday before another cold
front moves through the region. This front will not have much
moisture to work with so no rain is expected. The front will stall
out across south Mississippi on Wednesday and could be close
enough for some light rain to move across southern sections of the
forecast area.

Some weak upper level disturbances are expected to move through
the region Thursday and next Friday brining a small chance of rain
and possibly some some depending on the timing of these systems.

ARS

&&

.AVIATION...

A frontal boundary extends from an area of low pressure near the
AR/LA border northeast to near KAWM to KPHT. Along and north of
the front expect widespread moderate to occasionally heavy rain
with a few embedded TSRAs with widespread IFR/LIFR conditions at
KMEM, KMKL and KJBR. As low pressure moves NE this evening the
front will start moving east as a cold front eventually spreading
into KTUP later tonight with conditions lowering to IFR. The front
moves east of the region on Saturday. Lingering low clouds, light
rain and IFR flight conditions in the morning will gradually
improve to MVFR by Saturday afternoon as the light rain tapers
off.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Saturday morning for Craighead-
     Crittenden-Cross-Lee AR-Mississippi-Phillips-Poinsett-St.
     Francis.

MO...Flash Flood Watch through Saturday morning for Dunklin-Pemiscot.

MS...Flash Flood Watch through Saturday morning for Alcorn-Benton MS-
     Coahoma-DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.

TN...Flash Flood Watch through Saturday morning for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Dec 22, 3:05 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
305 PM CST Fri Dec 22 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-232315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
305 PM CST Fri Dec 22 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for a large portion of the Mid-
South through tonight. Heavy rainfall is expected with an area of
3-5 inches of rainfall centered near the Interstate 40 corridor.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding to the National
Weather Service in Memphis Tennessee.

In the hours before

Local storm report, Dec 22, 2:59 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CST FRI DEC 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     FLASH FLOOD      1 N TUNICA              34.70N 90.38W
12/22/2017                   TUNICA             MS   EMERGENCY MNGR

            DULANEY AND JOSEPHINE ROADS ARE CLOSED DUE TO HIGH WATER.
            SURROUNDING FIELDS ARE ALSO FLOODED.

0230 PM     FLASH FLOOD      HERNANDO                34.83N 89.99W
12/22/2017                   DESOTO             MS   EMERGENCY MNGR

            HIGHWAY 51 IN HERNANDO CLOSED DUE TO FLOODING.

0230 PM     FLASH FLOOD      WALLS                   34.95N 90.13W
12/22/2017                   DESOTO             MS   EMERGENCY MNGR

            NAIL ROAD NEAR WALLS CLOSED DUE TO DEEP FLOOD WATERS.

0230 PM     FLASH FLOOD      2 N HERNANDO            34.86N 89.99W
12/22/2017                   DESOTO             MS   EMERGENCY MNGR

            FLASH FLOODING WASHED OUT PART OF NESBIT ROAD NEAR TULANE
            ROAD. THE ROAD IS CLOSED.

&&

MRM
Special weather statement, Dec 22, 5:12 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
512 PM CST FRI DEC 22 2017

ARZ036-048-049-230000-
St. Francis AR-Lee AR-Crittenden AR-
512 PM CST FRI DEC 22 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CST
FOR...

St. Francis County in eastern Arkansas...
Lee County in eastern Arkansas...
Southern Crittenden County in eastern Arkansas...

At 512 PM CST...a strong thunderstorm producing winds at least 40 mph
was located over New Salem, or 9 miles east of Brinkley, moving east
at 70 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in St. Francis...Lee and southern Crittenden Counties should
monitor this storm closely.

LAT...LON 3500 9115 3500 9105 3506 9104 3522 9015
      3504 9019 3504 9029 3502 9031 3492 9024
      3484 9031 3483 9042 3489 9046 3478 9047
      3480 9053 3477 9055 3468 9105 3473 9105
      3474 9110 3487 9110 3491 9112 3491 9115
TIME...MOT...LOC 2312Z 256DEG 63KT 3485 9102
Local storm report, Dec 22, 5:44 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CST FRI DEC 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      OLIVE BRANCH            34.95N 89.83W
12/22/2017                   DESOTO             MS   TRAINED SPOTTER

            FLOODING RAINS HAVE CLOSED A PORTION OF HOLLY SPRINGS
            ROAD AND DAIRY BARN ROAD AT THE BRIDGES.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 6:45 PM CSTFlash Flood WarningMEGFayette, Haywood, Lauderdale, Tipton6 hr
Dec 22, 7:38 PM CSTRiver Flood WarningMEGShelby31 hr
Dec 22, 8:18 PM CSTFlash Flood WarningMEGCarroll, Crockett, Gibson, Henderson, Madison3 hr
Dec 22, 10:12 PM CSTFlash Flood WarningMEGDyer, Lauderdale4 hr
Dec 22, 11:58 PM CSTSpecial Weather StatementMEGCrockett, Gibson, Haywood, Madison47 min
Dec 23, 12:38 AM CSTAreal Flood WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton6 hr
Dec 23, 2:06 AM CSTAreal Flood WarningMEGChester, Hardeman, Hardin, Henderson, McNairy, Madison6 hr
Dec 23, 4:08 AM CSTSpecial Weather StatementMEGHardin52 min
Dec 23, 12:01 PM CSTRiver Flood WarningMEGDyer, Gibson, Obion54 hr

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.